Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 23, 2019, 4:26 AM CST. It took effect at Feb 24, 2019, 9:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 4:26 AM CST (10:26 UTC)
- In effect from
- Feb 24, 2019, 9:00 AM CST
- Expired
- Feb 23, 2019, 8:57 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
101 WHUS73 KGRB 231026 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 426 AM CST Sat Feb 23 2019 LMZ541>543-231830- /O.UPG.KGRB.GL.A.0003.190224T1500Z-190225T1200Z/ /O.NEW.KGRB.GL.W.0004.190224T1500Z-190225T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 426 AM CST Sat Feb 23 2019 ...GALE WARNING IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 9 AM Sunday to 6 AM CST Monday. The Gale Watch is no longer in effect. * WINDS...Northwest gales to 45 knots are likely Sunday morning through late Sunday night. A few storm force gusts around 50 knots are possible. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. * ADDITIONAL INFORMATION...A period of conditions meeting Small Craft Advisory criteria is likely this afternoon through this evening, then a lull in the winds will occur as the storm central tracks right across the area. Northwest gales will develop quickly once the storm center passes through to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Skowronski
3 follow-up statements
203 WHUS73 KGRB 231624 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1024 AM CST Sat Feb 23 2019 LMZ541>543-240030- /O.CON.KGRB.GL.W.0004.190224T1500Z-190225T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1024 AM CST Sat Feb 23 2019 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... * WINDS...Northwest gales to 45 knots are likely Sunday morning through late Sunday night. A few storm force gusts around 50 knots are possible. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. * ADDITIONAL INFORMATION...A period of conditions meeting Small Craft Advisory criteria is likely this afternoon through this evening, then a lull in the winds will occur as the storm central tracks right across the area. Northwest gales will develop quickly once the storm center passes through to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
117 WHUS73 KGRB 232133 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 333 PM CST Sat Feb 23 2019 LMZ541>543-240545- /O.CON.KGRB.GL.W.0004.190224T1500Z-190225T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 333 PM CST Sat Feb 23 2019 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST MONDAY... * WINDS...Northwest gales to 45 knots are likely Sunday morning through late Sunday night. A few storm force gusts around 50 knots are possible. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. Ice free areas could see waves of 3 to 5 feet. * ADDITIONAL INFORMATION...A period of conditions nearing Small Craft Advisory criteria is likely this evening, then a lull in the winds will occur as the storm center tracks right across the area overnight. Northwest gales will develop quickly Sunday morning once the storm center passes through to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
087 WHUS73 KGRB 240257 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 857 PM CST Sat Feb 23 2019 LMZ541>543-241100- /O.UPG.KGRB.GL.W.0004.190224T1500Z-190225T1200Z/ /O.NEW.KGRB.SR.W.0001.190224T1500Z-190225T0300Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 857 PM CST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY... The National Weather Service in Green Bay has issued a Storm Warning, which is in effect from 9 AM to 9 PM CST Sunday. This replaces the Gale Warning. * WINDS...West gales to 40 knots with storm force gusts to 55 knots. * WAVES...There is a considerable amount of ice on Lake Michigan, which will be moved about by the strong winds. The ice will prevent or limit wave formation if and when it moves into the nearshore waters. Ice free areas could see waves of 3 to 5 feet. * ADDITIONAL INFORMATION...There will be a lull in the winds tonight as the storm center tracks right across the area. West gales will develop quickly Sunday morning once the storm center passes through to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds near 50 knots or greater are expected. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 23, 3:51 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 23, 3:51 AM CST, 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 351 AM CST Sat Feb 23 2019 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 350 AM CST Sat Feb 23 2019 Numerous changes to headlines, primarily to align the advisory for expected trends this morning and to upgrade most of the watch to a warning. Coding is below. The forthcoming WSW will be very fractured (11 groupings) because of the necessity to properly encode VTEC for all the changes. Subsequent versions should be a little more cohesive as we will be able to combine some groups back together. Complete discussion for this portion of the forecast will follow a little later. .LONG TERM...Sunday Night Through Friday Issued at 350 AM CST Sat Feb 23 2019 The main story for this period will be the diminishing winds Sunday night, then well below normal temperatures for the first half of the work week. Temperatures will modify some by late in the week, although should remain a few to several degrees below normal. For Sunday night, wind gusts close to 40 mph are still possible early Sunday evening. Winds should gradually subside during the night. After highs in the upper 20s to middle 30s on Sunday, temperatures by sunrise on Monday morning should be in the single digits below to around 10 below zero across north-central and central Wisconsin and around zero from the Fox Valley and lakeshore region. The combination of the cold and northwest winds around 10 mph will push wind chill readings into the 20s below zero across north-central and central Wisconsin. A wind chill advisory will likely be needed for late Sunday night through late morning on Monday. Highs on Monday will range from 5 to 12 above zero. Another cold night is in store Monday night with lows ranging from around zero near Lake Michigan to the teens below zero across north-central Wisconsin. Wind chills again could drop to 20 below to 25 below zero across north-central and central Wisconsin. A wind chill advisory may be needed for this region, depending if winds stay up through the night. The system for early next week has been problematic over the last few days. GFS has been most consistent bringing snow across the region Tuesday into Wednesday. Meanwhile, the ECMWF has varied greatly from run to run with a feature on one run and then nothing on the next run. Tonight, the ECMWF has system moving across the area Tuesday night and Wednesday. Will continue with current blend of pops to account for the variances in the timing and location of the system. 850mb temperatures modify some by the end of the week should allow for temperatures to return closer to normal, yet will be a few to several degrees below normal. Low confidence in the timing of the system later in the week. && .AVIATION...for 06Z TAF Issuance Issued at 1044 PM CST Fri Feb 22 2019 VFR conditions are expected overnight except the area north of a Merrill to Iron Mountain line where light snow and MVFR conditions are possible towards daybreak. An approaching winter storm will produce periods of precipitation across the area Saturday and Saturday night, with ceilings and visibilities falling to IFR by afternoon in most places. Mixed precipitation is expected mainly east of an IMT to AUW with snow further west. The precipitation will change to all snow late Saturday night or early Sunday. Strong west winds will produce considerable blowing and drifting snow Sunday where considerable new snow falls Saturday night. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 AM this morning to noon CST today for WIZ038>040-048>050. Winter Weather Advisory until noon CST today for WIZ035>037-045. Winter Weather Advisory until 6 PM CST this evening for WIZ020- 030-031. Winter Storm Warning from 6 PM this evening to 6 PM CST Sunday for WIZ020-030-031-035>037. Winter Weather Advisory until 9 PM CST this evening for WIZ005- 010>013-018-019-021. Winter Storm Warning from 9 PM this evening to 6 PM CST Sunday for WIZ011>013-019-021. Winter Storm Warning from 9 PM this evening to 9 PM CST Sunday for WIZ005-010-018. Winter Weather Advisory from 8 AM this morning to 6 PM CST Sunday for WIZ073-074. && SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Feb 22, 2:18 PM CST, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 218 PM CST Fri Feb 22 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 218 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Roads over parts of central and far northern Wisconsin may become slippery after midnight as light snow begins to overspread the area. .DAYS TWO THROUGH SEVEN...Saturday through Friday Slippery roads are expected Saturday morning as light snow continues to spread east into northeast Wisconsin. The snow may change to freezing rain over central and east-central Wisconsin for a period before diminishing mid-day Saturday. The threat of snow, freezing rain, and freezing drizzle will likely continue into Saturday afternoon over north-central Wisconsin. A major winter storm will affect the area Saturday night through the rest of the weekend. The storm is expected to produce a band of heavy snow totaling 6 to 15 inches across central, north- central, and far northeast Wisconsin. Up to a quarter inch of icing due to freezing rain is possible from central through northeast Wisconsin. The bulk of the precipitation in east-central Wisconsin will fall as rain, though the rain will change to snow before ending, resulting in 1 to 3 inches of accumulation. Dense fog could also result in hazardous travel conditions in east- central Wisconsin at times Saturday night. Northwest winds are expected to gust over 40 mph late Saturday night through Sunday, resulting in significant blowing and drifting snow. The strong winds may also cause damage to trees, resulting in sporadic power outages. A winter storm watch remains in effect for locations north and west of the Fox Valley for Saturday night and Sunday. The storm is likely to result in significant travel disruptions across the region, including to air travel. Anyone with travel plans should closely monitor later forecasts and may wish to considering alternate travel plans, if possible. Cold air surging into the region in the wake of the storm, will combine with the wind, to drive wind chill indices as low as 25 below zero late Sunday night and Monday morning across central and north-central Wisconsin. Wind chill readings this low may cause frost bite on exposed skin within 30 minutes. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-232030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 218 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Northwest gales to 45 kts are possible Sunday into Monday. MPC/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:19 AM CST | Winter Storm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 9 more | 41 hr |
| Feb 23, 11:59 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 4 more | 21 hr |
| Feb 23, 2:34 PM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.